Yawn, sneeze cough

Hi guys

I was diagnosed with thyroid last year and year before with RLS.

Went abroad for 3 weeks in aug 2017 and after coming back for two week I experienced severe issues around my throat and neck.

When I yawn , sneeze or blow my nose my throat around by the Adam's apple hurts and now again when I do an empty swallow.

Had a ultra scan for neck down in November and it was all clear.

Doctor gave lansoprazole last week, took it for 3 days and now i have acid reflux /gas problems and top of this it's made my initial discomfort pain worser.

Waiting for ENT appointment

Has anyone had this kind issue or know anything about it, please feel free to ask any questions

Thanks

7 Replies
oldestnewest

Why did your doctor give you lansoprazole? One of the worst things you could possibly take! As you're hypo, you're more likely to have low stomach acid, than high stomach acid, but the symptoms are the same, and lansoprazole will just make things worse! However, PPIs are one of the things they are encouraged to prescribe, I believe, like statins and antidepressants...

1 like
Reply

My doctors are clueless , at present I am on 50mg of Levo and have stoped taking lansoparozole and take OTC heartburn tablets

Doctors prescribed lansopraole because he thinks that GERD might play part of discomfort in the throat.

Reply

Most doctors are clueless, to be honest. Are you still taking them? They're quite dangerous things! You probably need to increase your acid, not lower it. Try doing the home test at the end of this article.

scdlifestyle.com/2012/03/3-...

Reply

Hi there before my diagnosis i also had a very tight feeling in my throat and neck and swallowing was difficult at times and food was not going down properly and it felt like i was being choked at times, still get the tight feeling and swollen at times but this is hashimotos.

My gp also prescribed omeoprazole which i did take for a couple of months but in the meantime i had 2 visits to ENT which both times i had laproscopies, both clear, endoscopy that shown my hernia which i knew about and then i was sent for a barium swallow xray which also proved clear.

I was showing other symptons alongside this so i done my own research on the thyroid and iron panels, i marched back to the doctors and ordered thyroid bloods abd they came back as hyperthyroid and hashis.

My swallowing provlems have very much improved but the tight feeling in the throat and neck comes and goes.

I took ppis a few years back too for my hernia and no longer take the more recent ones either-ppi are poison and gps dish my out like smarties as they think everything is acid reflux, these meds are very addictive and has some very serious side effects and for long term use-mentally and physically, not for me, so i just came off them without weaning off but the rebound effect was hell for a good month. I have to agree with greygoose.😊.x

Reply

Dont forget nexium is also a ppi if you are taking that-you maybe safer using gaviscon?

Reply

Thanks for the advice rmichelle and will take note .

Am hoping a few appointments with the endocrinology might help ?

Reply

Yes im sure it will help but i do think your gp is very wrong with his diagnosis. Good luck.x

Reply

You may also like...